Hail, McMullen
- When
- March 13, 10:30 AM CST
- Where
- McMullen County, 10 mi N of Tilden
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.595, -98.550
Penny sized hail reported in Cross.|
A closed upper level low across West Texas and Eastern New Mexico moved slowly east into West-Central Texas on the 13th. A short-wave trough in the base of the low tracked north-eastward across the Rio Grande Plains into the Coastal Plains of South Texas during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A closed upper level low across West Texas and Eastern New Mexico moved slowly east into West-Central Texas on the 13th. A short-wave trough in the base of the low tracked north-eastward across the Rio Grande Plains into the Coastal Plains of South Texas during the evening hours. Large scale lift ahead of this feature spread across portions of Souh Texas during the afternoon, atop airmass that was moist and unstable. Sufficient deep layer shear resulted in isolated severe storms during the afternoon across South Texas. Evetually an organized MCS developed and swept across South Texas during the evening hours. Southwesterly mid level winds of 40-50 kts atop a strenghtening low level jet in the evening across South Texas resulted in both bowing line segments and supercells.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 13, 9:31 AM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1031 AM CDT TUE MAR 13 2007 .UPDATE...A RATHER MOIST AIRMASS IS IN PLACE ACROSS SOUTH TX THIS MORNING. PWS WERE AVERAGING 1.5-1.8 INCHES WITH MOISTURE EXTENDING UPWARD TO THE MIDDLE TROPOSPHERE. WITH CONVECTIVE TEMPS IN THE LOWER 70S...IT WL NOT TAKE MUCH TO GENERATE CONVECTION TDA. KCRP 88D WAS ALREADY SHOWING SHOWERS BEGINNING TO DEVELOP ACROSS THE ERN AREAS. A SPEED MAX PUSHING THROUGH SOUTH TX THIS MORNING WL FURTHER AID IN THE DEVELOPMENT OF CONVECTION. KCRP 88D WAS SHOWING ELEVATED CONVECTION CONTINUING TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE RIO GRANDE PLAINS DUE TO THIS SPEED MAX. ALSO...THE MAIN UPR LOW BACK ACROSS SE NM WL BE PUSHING EWD TDA...ENHANCING THE OVERALL DIVERGENT PATTERN IN PLACE. WITH ALL THIS SAID...WL MAINTAIN THE LKLY/CAT POPS FOR TDA. MADE A FEW ADJUSTMENTS TO THE TEMPS AND WINDS. 5 FT SWELLS WL CONTINUE THROUGH TNT WHILE THE OVERALL GRADIENT WL REMAIN GENERALLY ON THE WK SIDE. WHILE THE POTENTIAL FOR HVY RAIN EXISTS...THE POTENTIAL FOR SVR WX IS LESS CERTAIN. INITIALLY THE CAPPING INVERSION AND THE THICK CLOUD CVR WL LIMIT THE SVR POTENTIAL THROUGH EARLY AFTN. HOWEVER THE MID LVL LAPSE RATES WL CONTINUE TO STEEPEN THIS AFTN AND THE 0-6KM SHEAR WL CONTINUE TO INCREASE AS THE UPR LOW BEGINS TO MOVE EWD. A POSSIBLE CLUSTER OF STORMS MAY INITIALLY AFFECT THE WRN AREAS THIS AFTN/EVE AND THEN AFFECT THE REMAINDER OF THE AREA OVERNIGHT. STILL SOME UNCERTAINTY ON THIS SCENARIO BUT WITH SUCH DECENT CAPES ABV THE CAP AND INCREASING SHEAR...WE WL MAINTAIN SOME KIND OF SVR THREAT FOR TNT IN ADVANCE OF THIS UPR LOW. && .PREV DISCUSSION... /ISSUED 444 AM CDT TUE MAR 13 2007/ SHORT TERM (TODAY THROUGH WEDNESDAY)...ATMOSPHERE ACROSS S TX HAS RECOVERED AFTER MCS 24 HOURS AGO. THE QUASI-STNRY LOW ACROSS SE NM WILL DRIFT E TODAY INTO NW TX AND SE TONIGHT INTO N-CNTL TX. NAM AND GFS DIVERGE WITH EXACT TRACK THRU ERN PART OF STATE ON WED...WITH NAM FURTHER N AND REMAINING CLOSED. THE FIRST LOBE OF PVA SEEN ON WATER VAPOR IMAGERY AND RUC ANALYSIS IS APPROACHING RIO GRANDE EARLY THIS MORNING. ELEVATED RWS AND EVEN A FEW TSTMS WILL CONT TO DVLP EARLY THIS MORNING ACROSS THE RIO GRANDE PLAINS AND WILL MOST LIKELY SPREAD EWD INTO THE COASTAL BEND OVER THE NEXT SEVERAL HOURS. MAY BE A TEMPORARY BREAK ON BACK SIDE OF THIS FIRST PIECE OF ENERGY MID MORNING...BUT CONVECTION MAY INCREASE IN COVERAGE LATE THIS MORNING AND ESPECIALLY INTO THE AFTN AND POSSIBILY INTO EARLY THIS EVE ACROSS THE COASTAL BEND AS SFC HEATING BEGINS TO INTERACTS WITH THE VERY MOIST AND ONLY WEAKLY CAPPED ATMOSPHERE. ONCE AGAIN...LOCALLY HEAVY RAINFALL A GOOD POSSIBILITY GIVEN THE MOIST COLUMN. IN ADDITION...THERE APPEARS TO A SEVERE POTENTIAL THIS AFTERNOON AND TONIGHT. SUFFICIENT 0-6 KM DEEP LAYER SHEAR SPREADING INTO THE AREA...DESCENT INSTABILITY DVLPG THIS AFTN AND STEEPENING ELEVATED LAPSE RATES ALL POINT TO THE POTENTIAL FOR ISOL SVR STORMS...PRODUCING HAIL AND/OR DAMAGING WINDS. HAVE SIDED TOWARDS THE HIGHER GFS MOS POPS FOR TODAY AND UNDERCUT ALL GUIDANCE ON HIGHS. MAY HAVE TO WATCH FOR SOME TYPE OF ORGANIZING MCS TO THE NORTH THIS EVE AS STRONGER ASCENT SPREAD INTO S-CNTL AND S TX WITH SECOND LOBE OF ENERGY IN BASE OF LOW...AND AS SRLY LLJ BEGINS TO INCREASE. MAY BE THE POTENTIAL FOR THIS TO BUILD FAR ENUF S TO AFFECT OUR AREA LATE TONIGHT. SHEAR PARAMETERS AND ELEVATED LAPSE RATES ONLY INCREASE FURTHER TONIGHT. SPC SWODY1 HAS THE ENTIRE CWA IN A SLIGHT RISK TODAY AND TONIGHT...SO HAVE INCLUDED SEVERE MENTION (IN ADDITION TO LOCALLY HEAVY RAINFALL) IN ZFP AND GRIDS. THERE WILL STILL BE THE POTENTIAL FOR CONVECTION ACROSS THE NE HALF OF THE CWA ON WED IN BASE OF TROF/LOW. THERE STILL MAY BE A HAIL POTENTIAL ALSO ON WED ACROSS THIS AREA AS THE COLD H5 POCKET CLIPS THE AREA. (HAVE NOT INCLUDED A MENTION OF THIS IN ZFP OR GRIDS) OUT ACROSS THE SW HALF OF THE CWA HOWEVER...SUBSIDENCE WILL BE SETTING IN YIELDING MUCH WARMER TEMPS AND CLEARING SKIES. MARINE...AN UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS BEEN STALLED ACROSS SOUTHEAST NEW MEXICO WILL BEGIN TO SLOWLY MOVE EAST TODAY AND TONIGHT. ABUNDANT GULF MOISTURE OUT AHEAD OF THIS SYSTEM WILL PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS TODAY THROUGH WEDNESDAY. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. WEAK TO OCCASIONALLY MODERATE ONSHORE FLOW IS EXPECTED THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE COASTAL WATERS FRIDAY MORNING WITH A MODERATE EAST TO NORTHEAST FLOW IN ITS WAKE. MODERATE SOUTHEAST FLOW WILL RETURN SATURDAY AS THE HIGH MOVES EAST. AVIATION...ELEVATED RWS AND ISOLD TSTMS EARLY THIS MORNING FM LRD-ALI WILL CONT TO SLIDE EAST THRU THE EARLY MORNING HOURS. ELSEWHERE LOW STRATUS WILL RESULT IN IFR/LIFR CONDS ACROSS MANY INTERIOR LOCATIONS. AREAS OF FOG WILL ALSO CONT...GNRLY REDUCING VSBLTYS IN THE 2-4 MI RANGE. THESE CONDS WILL IMPROVE AFTER 15Z. SHOULD SEE RWS/TSTMS RE-DVLPD LATE THIS MORNING AND INTO THE AFTN ACROSS MUCH OF S TX...ESP THE ERN HALF OF THE CWA. COULD BE ISOLD STORMS PRODUCING SVR HAIL AND SVR WINDS THIS AFTN AND TONIGHT. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...RETAINED SLIGHT CHANCE POPS OVER THE EAST 00-06Z WEDNESDAY EVENING WITH LINGERING MOISTURE/JET DYNAMICS. STABILIZING/DECOUPLED BOUNDARY LAYER COMBINED WITH RECENT RAINS WILL LEAD TO PATCHY/AREAS FOG WEDNESDAY NIGHT/THURSDAY MORNING. STRATUS OVER THE EAST WILL LIKELY PERSIST DURING THIS TIMEFRAME AS THE CAPPING INVERSION STRENGTHENS. CLOUDINESS WILL EVENTUALLY DISSIPATE THURSDAY AFTERNOON IN SUBSIDENT REGIME. AT LEAST PATCHY FOG IS ANTICIPATED THURSDAY NIGHT AS THE BOUNDARY LAYER DECOUPLES/STABILIZES AGAIN BUT AN ENCROACHING COLD FRONTAL BOUNDARY WILL CAUSE STRATUS TO FORM WHICH WILL LIKELY MINIMIZE THE INTENSITY OF THE FOG. RAISED MINS OVER THE FAR EAST WEDNESDAY NIGHT WHERE STRATUS PERSISTS AND LOWERED MAXES ACROSS THE EAST THURSDAY DUE TO LATE DISSIPATION OF STRATUS/FOG AND DEVELOPMENT OF AN EASTERLY FLOW. OUTLIER SOLUTION OF DELAYED/NO FRONTAL PASSAGE PER THE GFS HAS BEEN DISCOUNTED GIVEN THE DEPARTURE OF THE CLOSED MID-LEVEL CYCLONE. PREFER CONSENSUS SOLUTIONS PER THE ECMWF/NOGAPS/CANADIAN/DGEX WHICH INDICATE A COLD FRONTAL PASSAGE FRIDAY MORNING. FORCING WILL ONLY BE ABLE TO GENERATE CLOUDINESS AND NOT PRECIPITATION. SURFACE ANTICYCLONE SHIFTS AWAY FROM THE REGION NEXT WEEKEND INTO EARLY NEXT WEEK WITH ONSHORE FLOW RESULTING IN A GOOD DEAL OF CLOUDINESS BUT INSIGNIFICANT FORCING WILL PRECLUDE PRECIPITATION. STRENGTHENING LOW-LEVEL JET/PRESSURE GRADIENT WILL RESULT IN BREEZY/WINDY CONDITIONS ACROSS THE INTERIOR AND SCA CONDITIONS OVER THE WATERS SUNDAY/MONDAY. LOWERED MAXES FRIDAY/SATURDAY AND RAISED MINS SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 62 80 65 82 / 80 60 30 20 10 VICTORIA 74 61 75 60 81 / 90 70 50 20 10 LAREDO 79 64 89 66 94 / 50 50 10 10 10 ALICE 76 62 84 62 86 / 70 60 20 10 10 ROCKPORT 74 62 75 66 80 / 90 60 40 20 10 COTULLA 76 61 86 60 90 / 50 50 10 10 10 KINGSVILLE 75 62 83 64 85 / 70 60 20 20 10 NAVY CORPUS 74 63 77 67 80 / 80 60 30 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 507 AM CDT TUE MAR 13 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 507 AM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT COPIOUS MOISTURE WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE AND DAY TIME HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THIS AFTERNOON. THE STORMS MAY ORGANIZE INTO A LINE OF STORMS TONIGHT AND SWEEP ACROSS THE AREA. SUFFICIENT SHEAR AND INSTABILITY WILL BE IN PLACE ACROSS ALL OF SOUTH TEXAS TO ALLOW FOR A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME SEVERE THIS AFTERNOON AND TONIGHT...PRODUCING LARGE HAIL AND DAMAGING WINDS GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY THE SHOWERS AND STORMS WILL BE CONFINED MAINLY NORTHEAST OF INTERSTATE 37 AS THE UPPER LEVEL DISTURBANCE PASSES JUST NORTH OF THE REGION. THERE MAY BE THE POTENTIAL FOR ISOLATED STORMS ACROSS THE VICTORIA CROSSROADS AREA TO BECOME SEVERE ON WEDNESDAY...PRODUCING LARGE HAIL. THE SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF THE REGION ON THURSDAY ALONG WITH THE UPPER LEVEL DISTURBANCE. ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL THE WATERS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. JR/BB
The Austin/San Antonio radar (KEWX), 133 km away, was scanning. The volume nearest the first event began at 16:31 UTC.
10 hail, 4 flash flood, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Penny sized hail reported in Cross.|
Tornado was on the ground in an open brush field. No visible damage was reported.|
Golfball sized hail was reported 10 miles souhtwest of Goliad, on U.S. 59.
Water reported over U.S. 59 west in Goliad.
Penny sized hail reported along Hwy 202 5 miles east of Beeville.|
Golfball sized hail covered ground 1 mile south of Benavides.
A farming facility had shattered windows from the hail.
A farming facility had wind damage to the roof of a metal building. Some shingles were also removed from a newly constructed roof.|
Several county roads in the central and northern part of the county were reported flooded. Radar estimated between 2 and 4 inches fell during the evening hours across this area.|
Nearly 2 inches of rain feel across Beeville resulting in flash flooding of Poesta Creek. Later during the early morning of the 14th a motorist had to be rescued after driving around barricades and becoming stranded in the South Tyler St. low water crossing at Poesta Creek.|
A 59 mph wind gust was measured at the NAS Kinsville ASOS. Tree limbs were reported down thoughout Kingsville. One hundred three nursing home residents were evacuated from a nursing home after the winds broke windows, removed roof shingles and blew a roof air conditioner off the building. No injuries were reported.
Penny sized hail reported on northwest side of Corpus Christi. Pea to marble sized hail observed briefly at Corpus Christi International Airport around 1130 PM CST and briefly across the south side of Corpus Christi at 1145 PM CST.|
Large metal storage shed on 12th St. and Bypass 35 was destroyed. A roof was blown off of a boat barn. Broken tree limbs also reported in the Country Club area along with wind damage to the siding of house. Fences were blown down in a development just suth of Cove Harbor. Three boats were flipped on side at Business 35 and the harbor.|
Some city streets were reported flooded in Sinton.|
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23850, 23851, 23852, 23853, 23857, 23875, 23876, 23878, 23883, 23884, 23886, 23880, 23898, 23959, 23894, 23885, 23889, 23899.